Alert archive / Louisiana / Tornado Warnings in 2014
Tornado Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 27, 2014, 1:12 PM CST for De Soto Parish, Sabine Parish, Louisiana; Shelby County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2014, 1:12 PM CST (19:12 UTC)
- Expired
- Dec 27, 2014, 1:45 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties De Soto Parish, LA, Sabine Parish, LA, Shelby County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 1:15 PM CST | TSTM WND DMG | Huxley, TX | PUBLIC AND SHERIFF OFFICE REPORT A FEW TREES DOWN ACROSS TOWN. |
| Dec 27, 1:15 PM CST | TSTM WND DMG | Huxley, TX | SHERIFF OFFICE REPORTED LARGE TREE DOWN ACROSS HWY 417 IN HUXLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
150
WFUS54 KSHV 271912
TORSHV
LAC031-085-TXC419-271945-
/O.NEW.KSHV.TO.W.0020.141227T1912Z-141227T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 PM CST SAT DEC 27 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS...
DE SOTO PARISH IN NORTHWEST LOUISIANA...
SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 145 PM CST
* AT 109 PM CST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 13
MILES SOUTHWEST OF CONVERSE...OR 18 MILES SOUTHEAST OF CENTER...
MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOLEDO BEND RESERVOIR NORTH...HUXLEY...NOBLE...OAK GROVE...PELICAN
AND PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3160 9388 3161 9390 3160 9392 3172 9404
3203 9371 3178 9344 3159 9386
TIME...MOT...LOC 1911Z 231DEG 36KT 3171 9388
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 11:19 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 27, 11:19 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1119 AM CST SAT DEC 27 2014 .DISCUSSION... OUR COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SE LATE THIS MORNING...HAVING REACHED AN ADF...TO JUST E OF A TXK...TO BLANCHARD/GREENWOOD LA...TO OCH AND JUST W OF A LFK LINE AS OF 17Z. THE GREATEST EXTENT OF CONVECTION IS RACING NE AND SHOULD BE EXITING OUR SW AR COUNTIES HERE SHORTLY...BUT MOSAIC RADAR IMAGERY INDICATED ADDITIONAL SCT CONVECTION DEVELOPING WITHIN THE WARM SECTOR OVER SE TX/S LA AS WELL AS THE FRONTAL SFC ITSELF...WHICH SHOULD LIFT NNE INTO NCNTRL LA THROUGH THE AFTERNOON. IN ADDITION...THE SHORT TERM PROGS ARE IN AGREEMENT WITH A WEAK SFC LOW/WAVE DEVELOPING ALONG THE FRONTAL ZONE OVER SE TX...RACING NE INTO NCNTRL LA THIS AFTERNOON...THUS ENHANCING FRONTAL CONVERGENCE AND CONVECTION COVERAGE. DESPITE DEWPOINTS CLIMBING INTO THE LOWER/MID 60S IN THE WARM SECTOR THIS AFTERNOON...SFC AND ELEVATED INSTABILITY WILL BE WEAK...THUS KEEPING MORE ORGANIZED/STRONGER CONVECTION AT BAY. HOWEVER...ISOLATED STRONG STORMS CONTAINING SMALL HAIL AND LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL CAN/T BE RULED OUT...ALTHOUGH THIS THREAT WILL DIMINISH FROM NW TO SE THIS AFTERNOON/EVENING AS THE FRONT CONTINUES SEWRD...EXITING THE CWA AROUND/SHORTLY AFTER 06Z. FOR THE ZONE UPDATE...HAVE TRIMMED BACK POPS THIS MORNING...BUT MAINTAINED CATEGORICAL POPS OVER N LA...AS WELL AS LIKELY POPS FARTHER W. THE SHORT TERM PROGS ARE IN AGREEMENT WITH INCREASED OVERRUNNING/ISENTROPIC LIFT ALONG THE 295-300K SURFACES THIS AFTERNOON BEHIND THE SFC FRONT OVER NE TX/SE OK BUT NEAR THE 850MB FRONT...WHICH SHOULD GRADUALLY WEAKEN THIS EVENING. HAVE ALSO ADJUSTED MAX TEMPS TODAY...AS THESE HAVE BEEN REACHED OVER THE WRN SECTIONS OF E TX/SE OK...AND SHOULD CONTINUE TO FALL THROUGH THE AFTERNOON. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 63 43 50 34 56 / 80 80 50 10 10 MLU 67 46 49 37 53 / 90 90 70 20 10 DEQ 48 36 48 28 53 / 70 40 20 10 10 TXK 57 38 46 33 51 / 70 50 30 10 10 ELD 60 42 47 32 53 / 90 80 50 10 10 TYR 46 36 47 33 57 / 60 40 20 10 10 GGG 49 38 48 31 56 / 70 50 40 10 10 LFK 71 43 50 34 58 / 80 60 50 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Dec 27, 11:56 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CST SAT DEC 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING...AS A COLD FRONT CONTINUES TO SHIFT SOUTHEAST ACROSS DEEP EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS. ALTHOUGH INSTABILITY WILL BE MARGINAL...A FEW ISOLATED STRONG STORMS CAN NOT BE RULED OUT THIS AFTERNOON AND EVENING OVER PORTIONS OF DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...WITH SMALL HAIL...LOCALLY GUSTY WINDS...AND BRIEF HEAVY RAINFALL THE PRIMARY THREATS. THE FRONT IS EXPECTED TO EXIT THIS REGION LATE THIS EVENING...ALTHOUGH AREAS OF SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL LINGER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE ACROSS MUCH OF EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA SUNDAY...BEFORE DIMINISHING FROM WEST TO EAST DURING THE AFTERNOON. ANOTHER STRONGER COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT...RESULTING IN MUCH BELOW NORMAL TEMPERATURES AREAWIDE THROUGHOUT THE REMAINDER OF THE WEEK. A COLD RAIN LOOKS TO INCREASE FROM THE WEST LATE THURSDAY THROUGH MUCH OF FRIDAY AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL ENTER THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Local storm report, Dec 27, 12:06 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG 2 E LUFKIN 31.33N 94.69W
12/27/2014 ANGELINA TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN GREATER THAN 2 IN HERTY TX
&&
EVENT NUMBER SHV1400653
25Local storm report, Dec 27, 12:08 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 4 SW BURKE 31.19N 94.82W
12/27/2014 ANGELINA TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN GREATER THAN 2
&&
EVENT NUMBER SHV1400654
25Local storm report, Dec 27, 12:09 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 4 SW BURKE 31.19N 94.82W
12/27/2014 ANGELINA TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN GREATER THAN 2 INCHES
&&
CORRECTED REMARKS
EVENT NUMBER SHV1400654
25Special weather statement, Dec 27, 12:17 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CST SAT DEC 27 2014
TXZ152-153-165>167-271900-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-SHELBY-
1217 PM CST SAT DEC 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...CENTER...ETOILE...MACUNE...MARTINSVILLE...
MELROSE...NEUVILLE...PATROON...SAN AUGUSTINE...SHELBYVILLE AND
WODEN...
AT 1212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ETOILE...OR 14
MILES NORTHEAST OF LUFKIN...MOVING NORTHEAST AT 50 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Dec 27, 12:21 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL 12 SE NACOGDOCHES 31.49N 94.51W
12/27/2014 E0.25 INCH NACOGDOCHES TX TRAINED SPOTTER
IN WODEN. TX
&&
EVENT NUMBER SHV1400655
25Local storm report, Dec 27, 12:46 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 19 SSE NACOGDOCHES 31.36N 94.53W
12/27/2014 E0.88 INCH ANGELINA TX PUBLIC
KING TOWN LANDING STORE
&&
EVENT NUMBER SHV1400656
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:38 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 37 min |
Nearby
Tornado Warnings in Louisiana, 2014Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.